MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22534UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a non calcified, moderately tortuous lesion exhibiting 85% stenosis located in the mid left anterior descending (lad) artery.There were no difficulties removing the protective sheath.The device was inspected post removal of the protective sheath with no issues noted.Negative prep was not performed.The lesion was pre-dilated using a 2.0 x 12 mm non-medtronic device at 14-16 atm.The device did not pass through a previously deployed stent however it was noted that the patient had a stent previously implanted in the proximal ramus.Resistance was encountered when advancing the device.Excessive force was not used during delivery.The inflation device remained on neutral pressure during delivery of the device.It was reported that resistance was felt and therefore an attempt was made to withdraw the stent delivery system and a stent dislodgement occurred in the left main.Attempts made to use a small balloon to retrieve the dislodged stent were unsuccessful.Several attempts were made to capture the stent with a snare but failed.Groin access was then obtained at the lca and it was cannulated.Three resolute onyx stents were then placed in the lad and post dilated using a 2.5 x 15 mm non-medtronic device.The patient remained stable and angiographic results of the lad were good.Further attempts were then made to snare the dislodged stent.Angiography showed deformation to the dislodged stent and that it had embolised from the ascending aorta to the distal aorta.The stent was snared in the distal aorta and removed through the right femoral artery sheath.The patient was noted to have tolerated the procedure well and was transferred to ccu for observation.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information to product analysis: there were two launchers received with the complaint device.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.Slight deformation was evident to the distal tip consistent with use of the device.There was no damage evident to the remainder of the device.Cine image summary: the root cause of the stent dislodgment was not captured in this series of images.The lesion was pre-dilated, but the delivery of the resolute onyx stent was not captured in the images.Subsequent images show the presence of a dislodged and severely stretched and damaged stent from the site of the lesion back into the left main.Three stents were successfully deployed in the vessel.A third catheter was advanced, and a snare was successfully used to retrieve the dislodged stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: a snare was received with the dislodged stent attached to it and the delivery system was returned.Deformation was evident to the dislodged stent.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.There was no deformation evident to the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9308983
Report Number9612164-2019-04711
Device Sequence Number19423413
Product Code NIQ
UDI-Device Identifier00643169556768
UDI-Public00643169556768
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model NumberRONYX22534UX
Device Catalogue NumberRONYX22534UX
Device Lot Number0009065813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer01/06/2020
03/20/2020
01/06/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/30/2020
03/26/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight83